Thunderstorm Wind, Calhoun
- When
- May 8, 4:15 PM CST
- Where
- Calhoun County, 0.69 mi S of Chambersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.740, -92.430
Trees were reported down.
Thunderstorms moved across portions of the southern half of the state during the early evening hours of the 8th into the early morning hours on the 9th, producing some wind damage and flash flooding. One brief tornado was observed in Pine Bluff.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorms moved across portions of the southern half of the state during the early evening hours of the 8th into the early morning hours on the 9th, producing some wind damage and flash flooding. One brief tornado was observed in Pine Bluff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 8, 2:08 PM CST, 2 hours 7 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 308 PM CDT Wed May 8 2019 .SHORT TERM...Tonight Through Friday Southerly flow continues across the area bringing abundant moisture into the state. Latest soundings show a moistening of the lower layers. Showers with scattered thunderstorms continue to overspread the area. Precipitation chances will continue tonight and Thursday and into Friday. Flash flooding is the main concern with an already saturated ground. The round of rain tonight should bring the heavier rain, late evening through the overnight hours. The Flash Flood Watch continues into Thursday afternoon. A slight risk of severe thunderstorms continues through this evening for much of the state. The best chance of severe storms will be in the south with damaging winds the main threat. The cold front will work through the state Thursday and this will bring cooler temperatures for Friday. High temperatures Friday will be mainly in the 60s. && .LONG TERM...Friday Night Through Wednesday The period will begin with a stalled frontal boundary across the forecast area. Surface high pressure will push into the area on Sunday and push the boundary southward out of the area, bringing a brief respite in the rainfall. A return flow will set up by Tuesday / Tuesday night, bringing Gulf moisture back into the area again. A closed low over the southwestern US will start to kick a few disturbances across the area as it advances, bringing rain chances back to the forecast by late in the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 64 77 54 68 / 100 60 40 10 Camden AR 68 83 59 70 / 100 50 40 60 Harrison AR 61 71 48 67 / 70 40 30 10 Hot Springs AR 66 79 56 68 / 100 40 30 30 Little Rock AR 66 80 57 69 / 100 50 40 30 Monticello AR 69 83 62 71 / 100 70 40 70 Mount Ida AR 64 78 53 68 / 90 40 30 20 Mountain Home AR 62 74 50 67 / 90 40 30 10 Newport AR 66 78 56 68 / 100 70 50 10 Pine Bluff AR 68 82 60 69 / 100 60 40 50 Russellville AR 65 78 54 69 / 90 50 30 10 Searcy AR 66 79 56 69 / 100 60 40 20 Stuttgart AR 68 80 60 69 / 100 70 40 40 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Thursday afternoon FOR Arkansas- Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha- Drew-Faulkner-Garland-Grant-Hot Spring-Independence-Jackson- Jefferson-Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Newton- Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott- Searcy-Stone-Van Buren-White-Woodruff-Yell. && Short Term...51 / Long Term...53
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 419 PM CDT Wed May 8 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-091100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 419 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Thunderstorm will continue to advance eastward through the evening and overnight hours. Severe weather will be possible with any thunderstorm...with damaging winds and tornadoes possible with the strongest storms. Some storms may also produce large hail. The best chances for seeing severe weather will be across southern parts of the state through this evening. Another round of thunderstorms will be possible overnight into early Thursday morning. Severe weather will again be possible...with damaging winds and tornadoes possible with the strongest storms. Areas of heavy rainfall will be possible through tonight with these two rounds of thunderstorms. Expect rainfall amounts of 1 to 3 inches across much of the area through tonight...with locally higher amounts possible. The heaviest rainfall looks to fall across the central into southern sections of the area through tonight. Given how much heavy rainfall has been observed over the past several weeks...this will contribute to an increasing flash flood threat...as well as worsen ongoing flooding across numerous river basins. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Additional thunderstorms will be possible throughout the daytime hours on Thursday...with additional heavy rainfall expected across southern into southeast sections of the area. An additional 1 to 2 inches will be possible after sunrise Thursday...with storm total amounts by Thursday afternoon of 2 to 4 inches. Locally higher amounts will be possible....with the threat for flash and river flooding continuing. Severe weather will remain possible on Thursday...with the best chances for seeing severe weather across the southeast half of the area. Damaging winds will be the primary threat with the strongest storms on Thursday. Additional chances for showers and thunderstorms will remain in the forecast into the weekend...with additional heavy rainfall possible. Calmer conditions will then be seen by early next week. .Spotter Information Statement... Spotter activation may be need through tonight and Thursday. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
359 PM CDT Wed May 8 2019
ARZ066-067-082145-
Calhoun AR-Ouachita AR-
359 PM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN AND OUACHITA COUNTIES
UNTIL 445 PM CDT...
At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from White Oak Lake State Park to near Buckner.
Movement was northeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Camden... Hampton...
Bearden... Stephens...
Calion... Thornton...
Chidester... Harrell...
Louann... Poison Springs State Park...
Cullendale... White Oak Lake State Park...
Harlow... Hampton Municipal Airport...
Highland Industrial Park... East Camden...
Amy... Artesian...
Delhi... Harmony Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3327 9244 3329 9247 3332 9246 3333 9248
3332 9249 3333 9250 3332 9253 3335 9253
3337 9259 3336 9261 3337 9265 3336 9267
3339 9275 3337 9279 3338 9312 3378 9310
3380 9235 3379 9235 3327 9241
TIME...MOT...LOC 2059Z 227DEG 26KT 3371 9309 3331 9337
65The Little Rock radar (KLZK), 123 km away, was scanning. The volume nearest the first event began at 22:12 UTC.
8 flash flood, 5 thunderstorm wind, 1 tornado. Local standard time, as filed.
Trees were reported down.
A tree was blown down onto a house.
A few trees were reported down in the area.
Trees were reported to be blown down.
A tree was blown down.
There was widespread street flooding in Sheridan.
Damage was noted to a few apartment buildings, with damage to brick facing and roofs. Trees and utility poles were blown down.
Water was covering Hwy. 31 north of Woodlawn.
Widespread street flooding was reported in Austin.
Widespread street flooding and road closures were reported.
Widespread street flooding was reported in Coy.
Street flooding was reported in West Little Rock.
Street flooding was reported in Maumelle and a golf course was underwater.
Street flooding was reported in Cabot.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2019Every state in 2019This day in weather historyThe tornado archive for Arkansas, 2019Warnings in Arkansas, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823084, 823085, 823086, 823087, 823088, 823089, 813142, 823090, 823092, 823091, 823093, 823094, 823095, 823096.